Alert archive / Illinois / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 37, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 28, 2013, 5:32 PM CDT for Knox County, Stark County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2013, 5:32 PM CDT (22:32 UTC)
- Expired
- May 28, 2013, 6:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Knox County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 80 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
798
WUUS53 KILX 282232
SVRILX
ILC095-175-282315-
/O.NEW.KILX.SV.W.0037.130528T2232Z-130528T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
532 PM CDT TUE MAY 28 2013
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN WEST CENTRAL ILLINOIS...
STARK COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 615 PM CDT
* AT 529 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF GALESBURG...AND MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GALESBURG...RIO...KNOXVILLE...WATAGA...GILSON...ONEIDA...ALTONA...
VICTORIA...WILLIAMSFIELD...LA FAYETTE...WEST JERSEY...WYOMING...
TOULON...CASTLETON...ELMIRA...OSCEOLA...BRADFORD...GALESBURG
AIRPORT...HENDERSON AND EAST GALESBURG.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 34 AND 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4123 8963 4097 8964 4097 8998 4087 8999
4080 9045 4115 9044 4116 8988 4124 8986
TIME...MOT...LOC 2232Z 255DEG 39KT 4090 9044
HAIL...1.00IN
WIND...60MPH
$$
BAK2 follow-up statements
676
WWUS53 KILX 282255
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
555 PM CDT TUE MAY 28 2013
ILC095-175-282315-
/O.CON.KILX.SV.W.0037.000000T0000Z-130528T2315Z/
STARK IL-KNOX IL-
555 PM CDT TUE MAY 28 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KNOX AND STARK
COUNTIES UNTIL 615 PM CDT...
AT 552 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
GILSON...AND MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
VICTORIA...WILLIAMSFIELD...LA FAYETTE...WEST JERSEY...WYOMING...
TOULON...CASTLETON...ELMIRA...OSCEOLA...BRADFORD...DAHINDA...SNAKE
DEN HOLLOW AND DUNCAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4123 8963 4097 8964 4097 8998 4087 8999
4080 9045 4115 9044 4116 8988 4124 8986
TIME...MOT...LOC 2255Z 255DEG 39KT 4096 9012
HAIL...1.00IN
WIND...60MPH
$$
BAK588
WWUS53 KILX 282309
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
609 PM CDT TUE MAY 28 2013
ILC095-175-282319-
/O.EXP.KILX.SV.W.0037.000000T0000Z-130528T2315Z/
STARK IL-KNOX IL-
609 PM CDT TUE MAY 28 2013
...THE SEVERE THUNDERSTORM WARNING FOR KNOX AND STARK COUNTIES WILL
EXPIRE AT 615 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4123 8963 4097 8964 4097 8998 4087 8999
4080 9045 4115 9044 4116 8988 4124 8986
TIME...MOT...LOC 2309Z 180DEG 0KT 4095 9016
$$
BAKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:24 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 28, 3:24 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 324 PM CDT TUE MAY 28 2013 .DISCUSSION... ISSUED 300 PM CDT TUE MAY 28 2013 COMPLICATED WEATHER PATTERN IN GENERAL MADE MORE COMPLICATED IN THE MODELS WITH A STRUGGLE WITH THE PATTERN SHIFT OVERALL. HOWEVER...FOR ALL THE NUANCES WITH THE WAVES MOVING THROUGH THE FORECAST AREA...THE ONE AGREED UPON PORTION IN ALL THE OPERATIONAL MODELS IS THAT CENTRAL ILLINOIS WILL BE RATHER WET THROUGH THE END OF THE WEEK. WARM FRONT WELL TO THE NORTH OF THE CWA...LEAVING ILX IN THE WARM SECTOR WITH WARM TEMPS AND DEWPOINTS IN A RATHER MUGGY AIRMASS. THIS WARMTH AND MOISTURE WILL HELP TO FUEL ANY MCS REMNANTS/BOUNDARIES THAT MOVE INTO THE FA...IN ADDITION TO THE OVERALL FRONT SCHEDULED TO MOVE INTO THE MIDWEST AT MIDWEEK. WITH SWRLY FLOW ALOFT...THE FRONT IS GOING TO LOSE ITS FORWARD MOMENTUM...SLOW MOVING...AND SLOW TO EXIT. AS A RESULT...ANY WAVES THAT EJECT OUT OF THE SW AND ALONG THE BOUNDARY WILL RESULT IN ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. HEAVY RAIN IS LIKELY INVOF WHEREVER THE FRONT LANDS...WHICH WILL NOT ONLY BE DIFFICULT TO PIN...FRONT WILL ALSO END UP GETTING INFLUENCED GREATLY BY MESOSCALE INFLUENCES/COLD POOLS/OUTFLOWS AS WELL. WITH GROUND ALREADY VERY SATURATED FROM PREVIOUS RAINS...THE FLASH FLOODING THREAT MAY GET A BREAK TOMORROW FOR PORTIONS OF CENTRAL ILLINOIS...BUT IT WILL BE BACK BY THURSDAY. SHORT TERM...TONIGHT THROUGH TOMORROW... SCATTERED THUNDERSTORMS STILL POSSIBLE THROUGH THE EVENING WITH CONVECTIVE INITIATION LIKELY TO THE WEST IN NRN MO JUST ACROSS THE MISS RIVER VALLEY. BOTH RUC AND NMM/WRF KEEPING SOME ACTIVITY...THOUGH THE RUC/RAP IS ACTUALLY CONFINING MUCH OF THE ACTIVITY TO THE NORTH. THE 4KM WRF/NMM DEVELOPS MORE OF A LINEAR COMPLEX THAT EVENTUALLY MOVES THROUGH THE FA TO THE SE AND WEAKENS AS IT TRAVERSES THE CWA. SHOWER THREAT FINALLY DIMINISHES BRIEFLY FOR WEDNESDAY...THOUGH THE THREAT OF ANY INTERACTION WITH THE WARM FRONT TO THE NORTH RESULTS IN POPS ACROSS THE NRN TIER OF THE STATE. WARM TEMPS...SOUTHERLY WINDS...AND ABUNDANT MOISTURE IN THE BOUNDARY LAYER WILL PUSH HEAT INDEX VALUES INTO THE UPPER 80S/NEAR 90. WINDS WILL BE RATHER BREEZY AND HELP TO COUNTER SOME OF THE EFFECTS...THOUGH CAUTION SHOULD BE USED BY ANYONE OUTDOORS TOMORROW. LONG TERM...THURSDAY THROUGH MONDAY... THE WESTERN TROF DIGS IN...AMPLIFYING THE WAVE PATTERN OVER THE CONUS AND LEAVING THE UPPER MIDWEST IN SWRLY FLOW...THROUGH THURSDAY...WITH WARM TEMPS YET AGAIN ON THURSDAY. TEMPS IN THE NW SHOULD BE SOMEWHAT DAMPENED HOWEVER...BY CLOUD COVER FROM APPROACHING BOUNDARY. IN ADDITION...DIURNAL CURVE WILL LIKELY BE SHATTERED BY THE CONVECTIVE ACTIVITY RUINING THE STEADY CLIMB OF TEMPERATURES IN ANY ONE SPOT AHEAD OF THAT BOUNDARY. FORECAST CONFIDENCE ABOUT DETAILS COMPLICATED WITH THE ELONGATED TROF IN THE ECMWF/NAM IS PROVIDING A SLIGHTLY DIFFERENT SOLUTION WITH THE SFC SYSTEM THAN THE NAM. THAT BEING SAID...THE ECMWF IS LOOKING A BIT MORE LIKE THE GFS IN THE 12Z RUN. THOUGH EVERYONE IS IN AGREEMENT ABOUT ENTERING A PROLONGED PERIOD OF PRECIP THROUGH DAY 5...THE DIFFERENCES IN THE MODELS WILL IMPACT THE DYNAMICS AND ASSOCIATED SEVERE WEATHER THREAT. FORECASTING ONSET OF THE HEAVIEST PRECIP ALONG THE APPROACHING FRONT. IN SUMMARY...THE RAIN IS NOT OVER AS LONG AS THAT FRONT WITH THE NEXT SYSTEM GETS SLOWED BY PARALLEL FLOW ALOFT. HJS && .AVIATION... ISSUED 1244 PM CDT TUE MAY 28 2013 CONVECTION FROM EARLY THIS MORNING HAS CLEARED THE CENTRAL ILLINOIS TERMINALS...LEAVING BEHIND A 4000-8000FT MID-LEVEL OVERCAST. CLOUDS WILL CONTINUE TO THIN THIS AFTERNOON...ALLOWING THE ATMOSPHERE TO DESTABILIZE AND SCATTERED THUNDERSTORMS TO DEVELOP. STILL SOME UNCERTAINTIES AS TO EXACTLY WHERE STORMS WILL FIRE...BUT MOST LIKELY SCENARIO PLACES THEM FURTHER NORTH/NORTHWEST NEAR STATIONARY FRONTAL BOUNDARY ACROSS IOWA INTO FAR NORTHERN ILLINOIS. HRRR HAS BEEN CONSISTENTLY SHOWING CONVECTION DEVELOPING SOUTH OF THE FRONT FROM NORTHERN MISSOURI E/NE TO THE I-80 CORRIDOR AFTER 20Z FOR THE PAST SEVERAL RUNS. STORMS ARE EXPECTED TO GRADUALLY DEVELOP/SHIFT FURTHER EASTWARD ACROSS NORTH-CENTRAL ILLINOIS THIS EVENING. HAVE THEREFORE INCLUDED VCTS AT KPIA AND KBMI BETWEEN 00Z AND 05Z. FURTHER SOUTH AT THE REMAINING TAF SITES...HAVE FEATURED THUNDER BETWEEN 02Z AND 09Z. WINDS WILL BE QUITE STRONG/GUSTY THIS AFTERNOON...AS LOW-LEVEL JET MIXES TO THE SURFACE. SOUTHERLY WINDS WILL GUST TO BETWEEN 25 AND 30KT AT TIMES THROUGH THE AFTERNOON...BEFORE DIMINISHING TO BETWEEN 10 AND 15KT TONIGHT. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ILZ027>031- 036>038-040>043-047>053-061. &&
Hazardous weather outlook, May 28, 3:19 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 319 PM CDT TUE MAY 28 2013 ILZ027>031-036>038-041-291100- FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 319 PM CDT TUE MAY 28 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS CURRENTLY DEVELOPING OVER CENTRAL AND NORTHERN MISSOURI WILL SPREAD NORTHEASTWARD INTO THE AREA THIS EVENING. SOME OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS AND LARGE HAIL POSSIBLE. IN ADDITION...HIGH RAINFALL RATES WITH THE STORMS COULD LEAD TO FLASH FLOODING OF LOW-LYING AREAS. SIGNIFICANT FLOODING WILL CONTINUE ALONG THE SPOON RIVER...WITH RIVER LEVELS ALSO RISING ALONG THE ILLINOIS RIVER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS WILL LINGER INTO WEDNESDAY AND WEDNESDAY NIGHT...HOWEVER SEVERE WEATHER IS NOT EXPECTED. ANOTHER ROUND OF WET WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY. IT IS STILL TOO EARLY TO PINPOINT ANY SPECIFIC SEVERE WEATHER THREAT...HOWEVER HEAVY RAINFALL WILL BE LIKELY. FLOODING WILL CONTINUE ALONG THE SPOON RIVER MUCH OF THE WEEK... WITH THE HIGHEST LEVELS EXPECTED ON WEDNESDAY. FLOODING WILL CONTINUE ON THE ILLINOIS RIVER FROM HAVANA DOWNSTREAM...AND MAY DEVELOP FURTHER UPSTREAM AROUND PEORIA LATER THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 6 PM AND MIDNIGHT. RAINFALL REPORTS WOULD ALSO BE APPRECIATED. ILZ040-047-049-050-291100- CASS-MORGAN-SCHUYLER-SCOTT- 319 PM CDT TUE MAY 28 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS CURRENTLY DEVELOPING OVER CENTRAL AND NORTHERN MISSOURI WILL SPREAD NORTHEASTWARD INTO THE AREA THIS EVENING. SOME OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS AND LARGE HAIL POSSIBLE. IN ADDITION...HIGH RAINFALL RATES WITH THE STORMS COULD LEAD TO FLASH FLOODING OF LOW-LYING AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ROUND OF WET WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY. IT IS STILL TOO EARLY TO PINPOINT ANY SPECIFIC SEVERE WEATHER THREAT...HOWEVER HEAVY RAINFALL WILL BE LIKELY. FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 6 PM AND MIDNIGHT. RAINFALL REPORTS WOULD ALSO BE APPRECIATED. ILZ042-043-048-051>053-061-291100- CHRISTIAN-DE WITT-LOGAN-MACON-MENARD-SANGAMON-SHELBY- 319 PM CDT TUE MAY 28 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS CURRENTLY DEVELOPING OVER CENTRAL AND NORTHERN MISSOURI WILL SPREAD NORTHEASTWARD INTO THE AREA THIS EVENING. SOME OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS AND LARGE HAIL POSSIBLE. IN ADDITION...HIGH RAINFALL RATES WITH THE STORMS COULD LEAD TO FLASH FLOODING OF LOW-LYING AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ROUND OF WET WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY. IT IS STILL TOO EARLY TO PINPOINT ANY SPECIFIC SEVERE WEATHER THREAT...HOWEVER HEAVY RAINFALL WILL BE LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 6 PM AND MIDNIGHT. RAINFALL REPORTS WOULD ALSO BE APPRECIATED. ILZ044>046-054>057-291100- CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-VERMILION- 319 PM CDT TUE MAY 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS CURRENTLY DEVELOPING OVER CENTRAL AND NORTHERN MISSOURI WILL SPREAD NORTHEASTWARD INTO THE AREA THIS EVENING. THE GREATEST RISK FOR SEVERE WEATHER WILL LIKELY STAY ALONG AND NORTHWEST OF A DECATUR TO GIBSON CITY LINE...HOWEVER A FEW STRONG STORMS WITH GUSTY WINDS...SMALL HAIL...AND HEAVY DOWNPOURS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ROUND OF WET WEATHER IS EXPECTED THURSDAY NIGHT THROUGH SUNDAY. IT IS STILL TOO EARLY TO PINPOINT ANY SPECIFIC SEVERE WEATHER THREAT...HOWEVER HEAVY RAINFALL WILL BE LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 6 PM AND MIDNIGHT. ILZ062-063-066>068-071>073-291100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 319 PM CDT TUE MAY 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING...HOWEVER SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ROUND OF WET WEATHER IS EXPECTED THURSDAY NIGHT THROUGH SUNDAY. IT IS STILL TOO EARLY TO PINPOINT ANY SPECIFIC SEVERE WEATHER THREAT...HOWEVER HEAVY RAINFALL WILL BE LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
In the hours before
Local storm report, May 28, 11:43 AM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1143 AM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG EDINBURG 39.66N 89.39W
05/27/2013 CHRISTIAN IL LAW ENFORCEMENT
3 TREES DOWN IN TOWN. LATE REPORT.
&&
AUTENLocal storm report, May 28, 11:49 AM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1149 AM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM TSTM WND DMG AUBURN 39.58N 89.75W
05/27/2013 SANGAMON IL TRAINED SPOTTER
3 FOOT DIAMETER TREE BLON DOWN AT ROUTE 4 AND CURRAN RD.
0243 PM TSTM WND DMG CHATHAM 39.67N 89.70W
05/27/2013 SANGAMON IL PUBLIC
TREE BRANCH SNAPPED OFF. RELAYED VIA WICS FACEBOOK PAGE
0245 PM TSTM WND DMG 2 E CHATHAM 39.67N 89.66W
05/27/2013 SANGAMON IL NWS EMPLOYEE
LARGE TREE LIMBS BLOWN DOWN.
0247 PM TSTM WND DMG 4 SSW SPRINGFIELD 39.73N 89.67W
05/27/2013 SANGAMON IL TRAINED SPOTTER
TREE DOWN NEAR KRELL DRIVE.
0248 PM TSTM WND DMG 1 SE SPRINGFIELD 39.77N 89.63W
05/27/2013 SANGAMON IL PUBLIC
SHED DESTROYED NEAR THE INTERSECTION OF ASH AND
MACARTHUR. RELAYED VIA WAND FACEBOOK PAGE
0252 PM TSTM WND DMG GRANDVIEW 39.82N 89.62W
05/27/2013 SANGAMON IL PUBLIC
LARGE TREE LIMBS DOWN ON RESERVOIR STREET. RELAYED VIA
WICS FACEBOOK PAGE
0253 PM TSTM WND DMG 1 NE SPRINGFIELD 39.79N 89.63W
05/27/2013 SANGAMON IL EMERGENCY MNGR
REPORT OF SHINGLE DAMAGE TO MULTIPLE HOMES.
0254 PM TSTM WND DMG CLEAR LAKE 39.81N 89.57W
05/27/2013 SANGAMON IL PUBLIC
TREE LIMB DOWN. POWER POLE SNAPPED. REPORTED VIA WICS
FACEBOOK PAGE
0255 PM TSTM WND DMG 3 SE SPRINGFIELD 39.75N 89.60W
05/27/2013 SANGAMON IL MESONET
NUMEROUS LARGE TREES DOWN ALONG WEST LAKE DR. AND NEAR
HANSON ROBINSON ZOO. SWOP REPORT.
0255 PM TSTM WND DMG 3 SSE SPRINGFIELD 39.74N 89.62W
05/27/2013 SANGAMON IL MESONET
ON THE UNIVERSITY OF ILLINOIS AT SPRINGFIELD CAMPUS OFF
TORONTO ROAD...TREE LIMBS DOWN ACROSS CAMPUS WITH MANY
ROADS BLOCKED. DAMAGE TO GREENHOUSE. FROM SWOP OBSERVER.
0255 PM TSTM WND GST SPRINGFIELD 39.78N 89.64W
05/27/2013 E60.00 MPH SANGAMON IL TRAINED SPOTTER
ESTIMATED 50 TO 60 MPH DOWNTOWN.
0255 PM TSTM WND DMG 3 SSE SPRINGFIELD 39.74N 89.62W
05/27/2013 SANGAMON IL PUBLIC
TREE BLOWN DOWN NEAR BRENDEN GARDENS RETIRMENT HOME.
PUBLIC REPORT.
0258 PM TSTM WND GST ROCHESTER 39.75N 89.54W
05/27/2013 E65.00 MPH SANGAMON IL TRAINED SPOTTER
0300 PM NON-TSTM WND DMG EDINBURG 39.66N 89.39W
05/27/2013 CHRISTIAN IL LAW ENFORCEMENT
3 TREES DOWN IN TOWN. LATE REPORT.
0300 PM TSTM WND DMG 1 S RIVERTON 39.83N 89.54W
05/27/2013 SANGAMON IL EMERGENCY MNGR
ADDITIONAL UPDATED INFORMATION AT 625 PM FROM COUNTY OEM
OFFICIAL...DAMAGE OCCURRED AT LINCOLN PLACE MOBILE HOME
PARK...LOCATED AT 1236 OAK LANE ROAD. 48 MOBILE HOMES
WERE DAMAGED...BY LIMBS BEING BROKEN OFF 10-12 FEET UP
FROM THE GROUND AND THROWN ON THE MOBILE HOMES. NO ROOFS
WERE PEELED OFF. WIND WAS ESTIMATED AROUND 75 MPH. NO
INJURIES WERE REPORTED. RESIDENTS ARE BEING SHELTERED AT
RIVERTON HIGH SCHOOL. ALSO SEVERAL LARGE TREES UPROOTED
JUST TO THE WEST OF THE MOBILE HOME PARK AT OAK HILL.
0315 PM TSTM WND DMG BLUE MOUND 39.70N 89.12W
05/27/2013 MACON IL PUBLIC
LARGE TREE SNAPPED AT THE BASE. RECEIVED ON WAND FACEBOOK
PAGE
0316 PM TSTM WND DMG ILLIOPOLIS 39.85N 89.25W
05/27/2013 SANGAMON IL BROADCAST MEDIA
LARGE TREE DOWN ON A TRUCK. RELAYED VIA WAND AND PUBLIC
POSTING ON FACEBOOK
0320 PM TSTM WND DMG NIANTIC 39.85N 89.17W
05/27/2013 MACON IL EMERGENCY MNGR
POWER POLES AND POWER LINES DOWN. MACHINE SHED ROOF TORN
OFF. LATE REPORT.
0333 PM TSTM WND DMG FORSYTH 39.92N 88.96W
05/27/2013 MACON IL BROADCAST MEDIA
WINDOWS BLOWN OUT AT BEST BUY. PIECE OF ROOF TORN OFF
LOWES. RELAYED VIA WAND AND PUBLIC POSTING ON FACEBOOK
0334 PM TSTM WND DMG WARRENSBURG 39.93N 89.06W
05/27/2013 MACON IL PUBLIC
LARGE TREE SNAPPED OFF LOW AT THE BASE. RELAYED VIA WAND
FACEBOOK PAGE
0335 PM TSTM WND GST DECATUR 39.85N 88.93W
05/27/2013 M61.00 MPH MACON IL TRAINED SPOTTER
0335 PM TSTM WND DMG DECATUR 39.85N 88.93W
05/27/2013 MACON IL TRAINED SPOTTER
MULTIPLE TREE LIMBS DOWN ON REGAL AVENUE. TIME ESTIMATED.
0345 PM HEAVY RAIN 4 W SPRINGFIELD 39.78N 89.72W
05/27/2013 M1.19 INCH SANGAMON IL COCORAHS
RAINFALL AMOUNT FROM THE LAST 90 MINUTES.
0352 PM TSTM WND DMG ARGENTA 39.99N 88.82W
05/27/2013 MACON IL PUBLIC
LARGE TREE BRANCH SNAPPED OFF. RELAYED VIA WAND FACEBOOK
PAGE
0400 PM TSTM WND DMG MONTICELLO 40.03N 88.57W
05/27/2013 PIATT IL PUBLIC
LARGE TREE DOWN. RELAYED VIA WCIA FACEBOOK PAGE
&&
AUTENLocal storm report, May 28, 12:08 PM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
1208 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG EDINBURG 39.66N 89.39W
05/27/2013 CHRISTIAN IL LAW ENFORCEMENT
3 TREES DOWN IN TOWN. LATE REPORT.
&&
AUTENSpecial weather statement, May 28, 5:24 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
524 PM CDT TUE MAY 28 2013
ILZ027-028-282330-
KNOX-STARK-
524 PM CDT TUE MAY 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR KNOX AND STARK COUNTIES UNTIL 630
PM CDT...
AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MONMOUTH...MOVING EAST AT 55
MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GALESBURG...
KNOXVILLE...
WATAGA...
GILSON...
ONEIDA...
ALTONA...
OTHER LOCATIONS AFFECTED INCLUDE...GALESBURG AIRPORT...EAST
GALESBURG...DAHINDA AND SNAKE DEN HOLLOW.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4123 8965 4118 8964 4099 8964 4097 8970
4097 8998 4090 8999 4083 9028 4080 9045
4116 9044 4116 8988 4124 8986
TIME...MOT...LOC 2225Z 249DEG 47KT 4087 9053
BAKThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:52 PM CDT | River Flood Warning | ILX | Peoria, Tazewell, Woodford | 22 days |
| May 28, 11:15 AM CDT | River Flood Warning | ILX | Cass, Mason | 10 days |
| May 28, 5:24 PM CDT | Special Weather Statement | ILX | Knox, Stark | 66 min |
| May 28, 6:20 PM CDT | Areal Flood Advisory | ILX | Knox, Stark | 3 hr |
| May 28, 6:30 PM CDT | Flash Flood Warning | ILX | Knox, Stark | 6 hr |
| May 28, 6:49 PM CDT | Flash Flood Warning | ILX | Marshall | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.